Texas, 2005

Hail in Texas, July 14, 2005

July 14, 2005 · NWS SJT · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jul 14, 2:00 PM CST, 15 minutes earlier.

Area forecast discussion, Jul 14, 2:00 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
300 PM CDT THU JUL 14 2005

.SHORT TERM...
AN UPPER LEVEL SHEAR AXIS WILL CONTINUE TO BE THE DOMINATE FEATURE
OVER FORECAST AREA FOR THE NEXT SEVERAL DAYS AS RELATES TO CHANCE
OF RAINFALL. A LINE OF THUNDERSTORMS DEVELOPED ALONG AN OLD
OUTFLOW BOUNDARY ACROSS THE SOUTHERN CWA EARLIER THIS AFTERNOON.
LOOK FOR A CONTINUING CHANCE OF AFTERNOON THUNDERSTORMS OVER MOST
OF THE AREA THROUGH THE WEEKEND WITH THE BEST CHANCE OF RAINFALL
FAVORING THE SOUTHERN AND EASTERN COUNTIES SITUATED ON THE EASTERN
FLANK OF THE SHEAR AXIS AND ALONG ANY RESIDUAL OUTFLOW BOUNDARIES.

.LONG TERM...
UPPER SHEAR AXIS WILL BEGIN TO BREAK DOWN THIS WEEKEND WITH A RIDGE OF
HIGH PRESSURE DEVELOPING ACROSS THE ENTIRE SOUTHERN HALF OF THE
NATION THROUGH THE COMING WEEK. DRY FORECAST WITH TEMPERATURES
CONSISTENT WITH CLIMO WILL CONTINUE THROUGH THE EXTENDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE      72  95  72  95 /  20  20  20  20
SAN ANGELO   70  95  70  95 /  30  30  30  20
JUNCTION     70  93  70  93 /  40  40  40  40

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

99/15
Hazardous weather outlook, Jul 14, 12:28 PM CST, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
128 PM CDT THU JUL 14 2005

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-151828-
BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-
JONES-KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-
SCHLEICHER-SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN-
128 PM CDT THU JUL 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...TONIGHT
THERE WILL BE A CHANCE OF THUNDERSTORMS OVER MOST OF WEST CENTRAL
TEXAS THIS AFTERNOON AND EARLY EVENING WITH THE BEST CHANCE SOUTH
OF A LINE FROM SAN ANGELO TO BROWNWOOD. THE STRONGEST STORMS WILL
BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...WIND GUSTS TO 50
MPH...SMALL HAIL AND LOCALLY HEAVY RAINFALL. A SEVERE STORM OR TWO
WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY
A CONTINUED UNSTABLE AIRMASS WILL RESULT IN SCATTERED AFTERNOON
AND EVENING THUNDERSTORMS THROUGH THIS WEEKEND. THE STRONGEST
STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...WIND
GUSTS TO 50 MPH...SMALL HAIL AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jul 14, 11:07 AM CST, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1207 PM CDT THU JUL 14 2005

TXZ054-064>066-071>073-076>078-127-128-139-140-154-155-168>170-
141906-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-
IRION TX-KIMBLE TX-MASON TX-MCCULLOCH TX-MENARD TX-NOLAN TX-
RUNNELS TX-SAN SABA TX-SCHLEICHER TX-STERLING TX-SUTTON TX-TAYLOR TX-
TOM GREEN TX-
1207 PM CDT THU JUL 14 2005

...ISOLATED STRONG TO SEVERE THUNDERSTORMS RAPIDLY DEVELOPING THIS
AFTERNOON...

AT 1208 PM CDT...RADAR AND SATELLITE SHOW RAPIDLY DEVELOPING
SCATTERED THUNDERSTORMS ALONG AN AREA STRETCHING FROM NEAR WATER
VALLEY TO SAN ANGELO AND EAST TO NORTHERN MCCULLOUGH COUNTY NEAR
PLACID AND ROCHELLE...LOCATED 15 MILES NORTH OF BRADY.

THESE STORMS WILL MOVE SOUTH AND AFFECT MANY LOCATIONS ALONG AND
SOUTH OF HIGHWAY 87 INCLUDING THE I10 CORRIDOR BETWEEN OZONA AND
JUNCTION THROUGH THIS AFTERNOON.

THE STRONGEST STORMS WILL PRODUCE LOCALLY VERY HEAVY RAINFALL...WIND
GUSTS TO NEAR 55 MPH...DEADLY LIGHTNING...AND SMALL HAIL.

BE PREPARED FOR A POSSIBLE WARNING.
Special weather statement, Jul 14, 11:54 AM CST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1254 PM CDT THU JUL 14 2005

TXZ064>066-071>073-076>078-139-140-154-155-168>170-141852-
BROWN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-IRION TX-KIMBLE TX-
MASON TX-MCCULLOCH TX-MENARD TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX-
STERLING TX-SUTTON TX-TOM GREEN TX-
1254 PM CDT THU JUL 14 2005

...STRONG TO SEVERE THUNDERSTORMS RAPIDLY DEVELOPING THIS
AFTERNOON ACROSS THE HEARTLAND AND CONCHO VALLEY...

AT 1250 PM CDT...RADAR INDICATED RAPIDLY DEVELOPING THUNDERSTORMS
FROM ABOUT 10 MILES SOUTH OF SAN ANGELO...EASTWARD TO EDEN...
BRADY...AND SAN SABA.

THESE STORMS WILL DRIFT SLOWLY SOUTH AND AFFECT LOCATIONS ALONG AND
SOUTH OF U.S. HIGHWAY 87...INCLUDING THE INTERSTATE 10 CORRIDOR
BETWEEN OZONA AND JUNCTION THIS AFTERNOON.

THE STRONGEST STORMS WILL PRODUCE VERY HEAVY RAINFALL...WIND
GUSTS TO NEAR 55 MPH...DEADLY LIGHTNING...AND SMALL HAIL.

BE PREPARED FOR POSSIBLE WARNINGS.
Special weather statement, Jul 14, 12:28 PM CST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
128 PM CDT THU JUL 14 2005

TXZ064>066-071>073-076>078-139-140-154-155-168>170-141930-
BROWN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-IRION TX-KIMBLE TX-
MASON TX-MCCULLOCH TX-MENARD TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX-
STERLING TX-SUTTON TX-TOM GREEN TX-
128 PM CDT THU JUL 14 2005

...STRONG THUNDERSTORMS DRIFTING ACROSS THE CONCHO VALLEY AND
HEARTLAND THIS AFTERNOON...

AT 125 PM CDT...RADAR INDICATED SCATTERED STRONG THUNDERSTORMS FROM
ABOUT 20 MILES SOUTH OF SAN ANGELO...EASTWARD TO ABOUT 10 MILES SOUTH
OF EDEN...TO 5 MILES SOUTH OF BRADY...TO 5 MILES SOUTH OF SAN SABA.

THESE STORMS WILL DRIFT SLOWLY SOUTH AND AFFECT LOCATIONS SOUTH OF
U.S. HIGHWAY 87...INCLUDING THE INTERSTATE 10 CORRIDOR BETWEEN OZONA
AND JUNCTION THIS AFTERNOON.

THE STRONGEST STORMS WILL PRODUCE VERY HEAVY RAINFALL...WIND
GUSTS TO NEAR 55 MPH...DEADLY LIGHTNING...AND SMALL HAIL.

BE PREPARED FOR POSSIBLE WARNINGS.
Special weather statement, Jul 14, 1:00 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
200 PM CDT THU JUL 14 2005

TXZ064>066-071>073-076>078-139-140-154-155-168>170-141930-
BROWN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-IRION TX-KIMBLE TX-
MASON TX-MCCULLOCH TX-MENARD TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX-
STERLING TX-SUTTON TX-TOM GREEN TX-
200 PM CDT THU JUL 14 2005

...STRONG THUNDERSTORMS DRIFTING ACROSS THE CONCHO VALLEY...
HEARTLAND AND NORTHWEST HILL COUNTRY THIS AFTERNOON...

AT 200 PM CDT...RADAR INDICATED SCATTERED STRONG THUNDERSTORMS FROM
ABOUT 20 MILES NORTH OF ELDORADO...EASTWARD TO ABOUT 5 MILES NORTH OF
MENARD...AND TO CHEROKEE SOUTH OF SAN SABA.

THESE STORMS WILL DRIFT SLOWLY SOUTH AND AFFECT LOCATIONS SOUTH OF
U.S. HIGHWAY 87...INCLUDING THE INTERSTATE 10 CORRIDOR BETWEEN OZONA
AND JUNCTION THIS AFTERNOON.

THE STRONGEST STORMS WILL PRODUCE VERY HEAVY RAINFALL...WIND
GUSTS TO NEAR 55 MPH...DEADLY LIGHTNING...AND SMALL HAIL.

BE PREPARED FOR POSSIBLE WARNINGS.
Special weather statement, Jul 14, 1:39 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
239 PM CDT THU JUL 14 2005

TXZ054-064>066-071>073-076>078-127-128-139-140-154-155-168>170-
142039-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-
IRION TX-KIMBLE TX-MASON TX-MCCULLOCH TX-MENARD TX-NOLAN TX-
RUNNELS TX-SAN SABA TX-SCHLEICHER TX-STERLING TX-SUTTON TX-TAYLOR TX-
TOM GREEN TX-
239 PM CDT THU JUL 14 2005

...STRONG THUNDERSTORMS DRIFTING ACROSS THE CONCHO VALLEY...
HEARTLAND AND NORTHWEST HILL COUNTRY THIS AFTERNOON...

AT 240 PM CDT...RADAR INDICATED AN AREA OF SCATTERED STRONG
THUNDERSTORMS PRODUCING VERY HEAVY RAIN...GUSTY WINDS...AND SOME
SMALL HAIL FROM THE VICINITY OF SAN ANGELO...TO EDEN AND EAST TO SAN
SABA.  THIS AREA OF STORMS CONTINUED SOUTH TOWARDS ELDORADO...
JUNCTION AND MASON.

THESE STORMS WILL DRIFT SLOWLY SOUTH AND AFFECT LOCATIONS SOUTH OF
U.S. HIGHWAY 87...INCLUDING THE INTERSTATE 10 CORRIDOR BETWEEN OZONA
AND JUNCTION THIS AFTERNOON.

THE STRONGEST STORMS WILL PRODUCE VERY HEAVY RAINFALL...WIND
GUSTS TO NEAR 55 MPH...DEADLY LIGHTNING...AND SMALL HAIL.

WATCH OUT FOR PONDING OF WATER ON ROADS...AND BE SURE TO SLOW
DOWN IN AREAS OF BLINDING RAINFALL.

BE PREPARED FOR POSSIBLE WARNINGS.

The radar

The San Angelo radar (KSJT), 12 km away, was scanning. The volume nearest the first event began at 20:16 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Tom Green

When
July 14, 2:15 PM CST
Where
Tom Green County, San Angelo
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
31.467, -100.433

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467335.